Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 11, 2010, 7:42 PM MST for Coconino County, Arizona. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2010, 7:42 PM MST (02:42 UTC)
- Expired
- Jun 11, 2010, 8:03 PM MST
- In force
- 21 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM MST, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST FRI JUN 11 2010 .SYNOPSIS...A LATE SEASON LOW PRESSURE SYSTEM WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS MUCH OF NORTHERN ARIZONA ON SATURDAY. THE STRONGEST STORMS WILL LIKELY OCCUR FROM CENTRAL TO NORTHEASTERN PORTIONS OF THE STATE. AFTERNOON TEMPERATURES WILL BE UNSEASONABLY COOL. FOR SUNDAY...EXPECT ONLY SCATTERED STORMS MAINLY NORTH OF FLAGSTAFF. LOOK FOR TEMPERATURES TO REBOUND TO NORMAL LEVELS UNDER SUNNY SKIES BY TUESDAY. && .DISCUSSION...AN UNSEASONABLY COOL LOW PRESSURE SYSTEM WILL AFFECT NORTHERN ARIZONA THROUGH THE WEEKEND. WATER VAPOR SATELLITE IMAGERY SHOWS THE LOW'S CENTER CURRENTLY OVER THE CALIFORNIA-NEVADA BORDER JUST NORTH OF DEATH VALLEY. BY EARLY TOMORROW MORNING...THE LOW WILL HAVE REACHED ITS SOUTHERNMOST POSITION...OVER NEEDLES. BY EARLY SUNDAY MORNING...THE LOW WILL BE OVER CENTRAL UTAH AND MOVING QUICKLY TO THE NORTHEAST. FOR THE REST OF TODAY...SLIGHTLY UNSTABLE CONDITIONS AHEAD OF THE SYSTEM WILL PRODUCE SCATTERED RAIN SHOWERS AND A HANDFUL OF THUNDERSTORMS PRIMARILY NORTH AND WEST OF FLAGSTAFF. CONVECTION SHOULD DIE OFF AROUND SUNDOWN. TOMORROW SHOULD BE MORE INTERESTING. AS THE LOW DRAWS NEAR...IT WILL INTRODUCE GREATER INSTABILITY...MOISTURE...AND WIND SHEAR. BY AFTERNOON...THE EASTERN FRINGES OF THE MOIST...UNSTABLE AREA WILL BE PAIRED WITH AS MUCH AS 50 KNOTS OF 0-6 KM BULK SHEAR. THIS SHOULD BE ENOUGH TO PRODUCE STRONGER...MORE ORGANIZED THUNDERSTORMS THAT COULD PRODUCE DAMAGING WINDS AND/OR LARGE HAIL. FOR NOW...IT LOOKS AS THOUGH THESE STRONGER STORMS MAY EXTEND FROM NORTHWEST GILA COUNTY TO NORTHERN APACHE COUNTY. EXPECT LESS ORGANIZED CONVECTION WEST OF THERE AND FEW STORMS TO THE EAST. SOME STORMS WILL PERSIST INTO LATE SATURDAY NIGHT. BEYOND THUNDERSTORMS...SATURDAY'S HIGH TEMPERATURES WILL RUN FROM 8 TO 16 DEGREES BELOW AVERAGE AND WINDS WILL BE GUSTING TO NEARLY 40 MPH IN THE WHITE MOUNTAINS. ON SUNDAY...AS THE LOW PULLS NORTHEASTWARD...INSTABILITY AND SHEAR WILL DECREASE MARKEDLY. AS A RESULT...EXPECT ISOLATED RAIN SHOWERS AND THUNDERSTORMS MAINLY NORTH OF FLAGSTAFF. AFTERNOON TEMPERATURES WILL BEGIN TO REBOUND. BY TUESDAY...WEAK RIDGING TRANSITING ARIZONA WILL BRING TEMPERATURES BACK UP TO SEASONABLE LEVELS. EXPECT BREEZY CONDITIONS AND ONLY A FEW CLOUDS. THE NEXT CHANCE FOR PRECIPITATION COULD OCCUR NEXT WEDNESDAY OR THURSDAY WITH A TROUGH PASSAGE WELL TO OUR NORTH. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SW WINDS 15 TO 25 KT GUSTING TO 30 KT DIMINISHING BY 03Z. ISOLD HIGH BASED -SHRA/-TSRA MAINLY NORTH OF A LINE FROM KRQE TO KFLG TO KIGM. EXPECT MVFR CONDITIONS WHERE SHOWERS ARE OCCURRING. CONVECTION WILL DECREASE AFT 02Z-04Z...ALTHOUGH A FEW SHOWERS WILL LINGER OVERNIGHT. CONVECTION WILL BEGIN TO INCREASE AGAIN BY 16Z SATURDAY MAINLY IN YAVAPAI AND COCONINO COUNTIES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM WILL DROP SOUTH INTO WESTERN ARIZONA BY SATURDAY MORNING. THE LOW WILL BRING WELL BELOW NORMAL TEMPERATURES...HIGHER HUMIDITY...AS WELL AS LESS WIND. EXPECT SCATTERED DAYTIME SHOWERS AND THUNDERSTORMS MAINLY IN YAVAPAI AND COCONINO COUNTIES...WITH ISOLATED ACTIVITY ELSEWHERE. ON SUNDAY... DAYTIME SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE WITH SLIGHTLY WARMER TEMPERATURES. MONDAY THROUGH WEDNESDAY...A DRYING AND WARMING TREND WILL CONTINUE EACH DAY WITH CHANCES FOR SHOWERS DIMINISHING BY MONDAY. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED MONDAY AND TUESDAY. BY WEDNESDAY...AN APPROACHING TROUGH MAY INCREASE WINDS TO NEAR CRITICAL FIRE WEATHER CRITERIA. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................HOWARD AVIATION/FIRE WEATHER...LATTO/DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jun 11, 4:35 AM MST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 435 AM MST FRI JUN 11 2010 AZZ004>018-037>040-120700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 435 AM MST FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT OCCASIONALLY WINDY CONDITIONS WILL DEVELOP AGAIN THIS AFTERNOON...IN ADVANCE OF A LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHERN GREAT BASIN. EXPECT SOUTHWEST WINDS TO COMMONLY GUST TO 30 TO 40 MPH. THIS STORM WILL ALSO INCREASE MOISTURE OVER ARIZONA...LEADING TO A CHANCE OF SHOWERS AND THUNDERSTORMS STARTING LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE LOW PRESSURE SLOWLY SLIDES NORTHEASTWARD...THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR SATURDAY AND SUNDAY. THE GREATEST CHANCES FOR PRECIPITATION WILL BE ACROSS THE MOUNTAINS OF NORTH-CENTRAL ARIZONA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KD
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.